| Model Number |
59250095 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/04/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Screwdriver blades from the ortholoc 3di ankle fusion system are broken at the tip when screwing in the locking screws.It was not known if debris was left in the patient.
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and shows significant deformations at the tip of the instrument.The device inspection revealed the following: visual examination of the returned device shows scratches and blemishes indicative of reusable instruments.Significant deformations are visible at the tip of the instrument.The surface of the tip can be seen to be worn out and distorted.Fatigue cracks are visible on the tip surface.A hardness test conducted for the returned device produced the following results: hardness test 1: 54.1 hrc; hardness test 2: 56.1 hrc; hardness test 3: 54.4 hrc; average: 54.9 hrc.The results of the hardness test for the returned device are slightly lower than the expected value given in the material specification (hrc >=58).However, this can be attributed to the tolerance of the machine and measurement errors due to the small diameter and rounded surface of the device.Based on investigation, the root cause was attributed to a wear related issue.The failure was caused by normal wear and tear due to multiple use of the device over a prolonged period of time.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
Event or Problem Description